A forum to focus on treatment related issues and side effects from treatment

Moderator: volmod

Forum rules
Please see the messages in our "Rules" section

The posts on this discussion board are made by members of the General Public and are not intended to constitute medical advice
Undyddarytro
Posts: 14
Joined: Fri Nov 23, 2018 9:29 pm

Brownish/black marks on soles of feet

Postby Undyddarytro » Wed Dec 05, 2018 8:29 pm

Has anyone on chemo 5Fu most recently , had marks that look like tar or dirt that cannot be removed on soles of feet? Any info greatfully received.

PCUK Nurse Dianne
Posts: 279
Joined: Tue Aug 14, 2012 3:29 pm

Re: Brownish/black marks on soles of feet

Postby PCUK Nurse Dianne » Thu Dec 06, 2018 12:49 pm

Good morning Undyddarytro,

Thank you for your question. I have checked with Jeni one of our specialist nurses who has an excellent chemotherapy background about this symptom and I have a few questions and considerations for you?

-do you have any other problems with your feet, ie cracked skin or sores on the sole of your feet, or just the discolouration?
-Has this been worse since the chemotherapy, and are you having 5FU alone or any other treatment with this?

You may have heard of 'palmar plantar erythema' also known as 'hand-foot syndrome'. The symptoms of this can be redness, cracked skin and pain in the given area either heel of hands or feet.
I wonder if you have had this checked with your local oncology team? Do you have chemotherapy again in the next few days, if so please do highlight this and have this reviewed.

Also please do feel free to come back to us again or touch base via the support line if you wish.

With kind regards,

Dianne
Pancreatic Cancer Specialist Nurse
Pancreatic Cancer UK
Support Line - 0808 801 0707
Email - nurse@pancreaticcancer.org.uk

Undyddarytro
Posts: 14
Joined: Fri Nov 23, 2018 9:29 pm

Re: Brownish/black marks on soles of feet

Postby Undyddarytro » Thu Dec 06, 2018 5:32 pm

Thank you for your reply. Having consulted with Dr Google!!! I have come to the conclusion that this is hyperpigmentation. Feet are dry and cracked but always have been. He has jyst finished the 5Fu treatment and is about to start chemo radiation next Monday. Will mention it then.